Previous |  Up |  Next


homogeneous $\mathbb Z$-linear equation; $\kappa$-free group; $\mathcal L_{\omega_1\omega}$-compact cardinal
Motivated by the paper by H. Herrlich, E. Tachtsis (2017) we investigate in ZFC the following compactness question: for which uncountable cardinals $\kappa$, an arbitrary nonempty system $S$ of homogeneous $\mathbb Z$-linear equations is nontrivially solvable in $\mathbb Z$ provided that each of its subsystems of cardinality less than $\kappa$ is nontrivially solvable in $\mathbb Z$?
[1] Bagaria J., Magidor M.: Group radicals and strongly compact cardinals. Trans. Amer. Math. Soc. 366 (2014), no. 4, 1857–1877. DOI 10.1090/S0002-9947-2013-05871-0 | MR 3152715
[2] Bagaria J., Magidor M.: On $\omega_1$-strongly compact cardinals. J. Symb. Log. 79 (2014), no. 1, 266–278. DOI 10.1017/jsl.2013.12 | MR 3226024
[3] Dugas M., Göbel R.: Every cotorsion-free ring is an endomorphism ring. Proc. London Math. Soc. (3) 45 (1982), no. 2, 319–336. MR 0670040
[4] Eklof P. C., Mekler A. H.: Almost Free Modules. Set-theoretic methods, North-Holland Mathematical Library, 65, North-Holland Publishing, Amsterdam, 2002. MR 1914985
[5] Göbel R., Shelah S.: $\aleph_n$-free modules with trivial duals. Results Math. 54 (2009), no. 1–2, 53–64. DOI 10.1007/s00025-009-0382-0 | MR 2529626
[6] Göbel R., Trlifaj J.: Approximations and Endomorphism Algebras of Modules, Volume 1., Approximations. De Gruyter Expositions in Mathematics, 41, Walter de Gruyter GmbH & Co. KG, Berlin, 2012. MR 2985554
[7] Herrlich H., Tachtsis E.: On the solvability of systems of linear equations over the ring $\mathbb Z$ of integers. Comment. Math. Univ. Carolin. 58 (2017), no. 2, 241–260. MR 3666944
[8] Kanamori A.: The Higher Infinite: Large Cardinals in Set Theory from Their Beginnings. Springer Monographs in Mathematics, Springer, Berlin, 2003. MR 1994835
[9] Shelah S.: Quite free complicated abelian group, PCF and black boxes. available at ArXiv: 1404.2775v2 [math.LO] (2019), 49 pages.
Partner of
EuDML logo